T O P I C R E V I E W
Member # 95598
posted 10-04-2012 09:49 AM
Okay, okay, I lied a little bit in the title. But that's precisely why I'm slightly confused: I've been on birth control for about 16 months now, and though I was supposed to be on a 13-week cycle, my withdrawl bleed tended to show up around week 7 or 8, so (with my doctor's approval), I now have a 13-week pack and a 4-week pack to go through so that I can have two roughly 8.5-week cycles. I've had that since January, and, so far, no mid-cycle spotting to speak of. Until now. (I should note that I pretty religiously take my pill between 7 and 8 AM every day--the last time I deviated from that was MONTHS ago, and it was taken by 9, so I doubt it's late pills.)
My flatmate is not on birth control, and is just finishing up her period. We've lived together for only a month, but when I was younger and living with my parents (before I was on birth control), my mom and I "synced" up fairly quickly after I started getting my period and stayed that way until she started menopause a few years ago. This is roughly mid-active-pills for me now, and I'm having a little bit of brown-ish/dark red-ish, beginning-or-end-of-bleed-like spotting. Given how birth control works, and that my bleeds tend to be more like 2 months apart and hers, only 1, is it even possible for my flatmate and I to start "syncing"? Tangential side note--I told my flatmate, and she goes, "Yeah, it could be that, but I've heard really light spotting can actually be a sign of pregnancy." I pretty much laughed that off after having what an implantation bleed is(n't) reinforced so strongly here. That, and the spotting I'm having seems to be getting heavier, anyway, and my last bleed didn't quite finish in its usual way before it stopped, so I'm 99.99999999...% sure this is just the, ahem, "leftovers". (Also, pill + condoms are both used correctly for sex and always have been, so I feel like me being pregnant now would be nothing short of an act of God, anyway. )
Member # 90293
posted 10-04-2012 10:09 AM
You know, when it comes to the body, anything is possible.
That said, breakthrough bleeding or spotting can happen at any time while taking birth control. It tends to happen more often during the first few months of taking it, but can happen later for some people. It's doubtful that it's anything to worry about unless it bothers you. As to whether you're syncing with your roommate. There are more hormonal and chemical processes in the body that control these things besides what hormonal birth control controls, so, as I said above, anything's possible-including coincidence. And you're right, bleeding as a sign of pregnancy is much more the exception than the norm.
Member # 95598
posted 10-04-2012 10:24 AM
The most bother is "Awww, but I liked that pair of underwear!" That should tell you how concerned I am.
I'm just sort of chalking it up to an anomaly this cycle--if it keeps happening, I'll ask my GP about it or something, more for the annoyance factor than anything.
Member # 90293
posted 10-04-2012 11:55 AM
Yes, the underwear ruining is a pain! Sounds like a good plan just to keep an eye on it and not worry.